Faye, I am not really sure about
that. It is a very good question. Theoretically it seems that anything that lowers the acidity in the stomach would affect breaking down B-12, but to what extent, I don't know. I will do a bit of checking on it, and will post anything that I find. One thing that is great for us is you can't take too much B-12. You could take a whole bottle and it wouldn't harm you. You pee all out that is not needed, lol.
Did you guys know that the man that donated the money to create Duke University had a severe B-12 deficiency. He must have had an intrinsic factor deficiency which prevents B-12 from breaking down in the stomach. Anyway he developed dementia from lack of B-12. He felt guilty for having so much money that he gave a large sum to start Duke University. I read this on a site about
B-12 deficiency. It can make you nuts (look at me) and destroy your peripheral nerves.
It is a very serious deal. It can affect the white matter of the brain. An mri of my brain showed that I have white matter disease, lesions from 2 strokes, and damage due to small vessel disease. I have taken the PPIs for 7-8 years and started due to ulcers and erosions in my GI track. I worked for over 6 hours straight on a reply to a post yesterday. I can't do anymore EKG work, lol.
Hope all are fine today (hello Delta),
P.S. I think the B-12 deficiency is affecting my vision. The title of this thread looks like it is B-12 "spots". I hain't got any of them yet :)
Post Edited (Aldo) : 7/30/2006 6:57:51 AM (GMT-6)